MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY 6F, MPD 100CM; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY 6F, MPD 100CM; PERCUTANEOUS CATHETER
Model Number 670-258-00
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The body/shaft was observed fractured, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during the prepping of a 100cm envoy 6f (67025800, 30202000) for a percutaneous intracranial aneurysm embolization, the catheter was kinked.There was no patient injury reported.The physician changed the device for another one complete the operation.The device had not been re-shaped after removal from packaging.The device had not been inserted through a stopcock instead of the hemostasis valve.One non-sterile envoy 6f, mpd 100cm unit was received inside of a pouch.The received device was visually inspected, and the body was found kinked and twisted at 19.5cm from the proximal end, also it was observed that the wires were exposed.No other damages were observed.The id and od of the received device was measured near to the compressed conditions against drawing and results were found within specification.A manufacturing record evaluation was performed for the finished device 30202000 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿catheter (body/shaft)- kinked/bent- during prep¿ was confirm.The device was found kinked however, the exact time when this happened cannot be conclusively determined.The twisted and kinked condition observed on the catheter may have appeared to have been caused by excessive force and handling being applied to the device, this twist was that strong that we could found the exposed wires.Neither the analysis or the mre suggest that the failure reported could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that device manipulation during the prepping of the device may have contributed to the reported failure and damages on the returned system.100% of devices are inspected for damage at the quality control (qc) final inspection.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during the prepping of a 100cm envoy 6f (67025800, 30202000) for a percutaneous intracranial aneurysm embolization, the catheter was kinked.There was not patient injury reported.The physician changed the device for another one to complete the operation.The device had not been re-shaped after removal from packaging.The device had not been inserted through a stopcock instead of the hemostasis valve.Based on the analysis of the device received, the body/shaft was observed fractured.

Brand Name
ENVOY 6F, MPD 100CM
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10114077
Report Number3008114965-2020-00225
Device Sequence Number2115534
Product Code DQY
UDI-Device Identifier10886704031734
UDI-Public10886704031734
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number670-258-00
Device Catalogue Number67025800
Device Lot Number30202000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2020
Initial Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1